MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2018 and (b)(6) 2020.Patient code 3191: explant all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a customer recently explanted a symfony lens and replaced it with a model ar40 intraocular lens (iol), 19.0 diopter power.There was no complication from the exchange, and a suture was not used.The patient is doing well post exchange.The reason for the exchange was due to a film that formed on the front surface of the lens, sometime after the patient underwent a retina procedure, which was a good bit after the original cataract surgery.The doctor believes that the film is likely the result of a combination of the blood and air/gas that was used during the retina procedure.Patient is reported to be doing well.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 1/6/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the foreign material (described as ¿film that formed on the front surface of the lens¿) was received, on the returned complaint lens.Visual inspection under magnification, revealed viscoelastic residue on the optic body and haptics.And that the lens was received cut in half.Which is consistent with a lens that was handled, during explant.The foreign material was forwarded to eag laboratories for further analysis.Per eag laboratories, fourier infrared spectroscopy (ftir) analysis: ftir was unable to reasonably identify the white substance.Ftir can only characterize organic species present at 5-10 wt%.Anything below this concentration may not be amenable to ftir analysis.Edx revealed, the presence of low levels of ca and s.The complaint issue was confirmed (presence of foreign material).However, because ftir analysis could not be performed, because of the return condition of the lens and foreign material.No spectrum was able to be obtained for comparison against the añasco manufacturing process ftir library.And therefore, it cannot be confirmed, if the issue is related to handling or manufacturing, because añasco has manufacturing controls in place to prevent the release of product with foreign material on it.And therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed, that there was no discrepancy found, during the review.The product was manufactured and released according to specifications.A search revealed, that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11085038
Report Number9614546-2020-00540
Device Sequence Number14123582
Product Code POE
UDI-Device Identifier05050474579088
UDI-Public(01)05050474579088(17)221029
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;